Reversible dilated cardiomyopathy as a complication of adren
Cardiovascular manifestations associated with Addison’s disease are previously documented. Published in the Journal of Medical Case Reports, the authors describe a case of an 11-year-old girl who developed dilated cardiomyopathy as a complication to Addison’s disease.

An 11-year-old girl with no significant past medical history presented with abdominal pain, vomiting after meals, and a low-grade fever. A physical examination and laboratory evaluation suggested primary adrenal insufficiency.

An echocardiogram revealed changes consistent with dilated cardiomyopathy. Causes of primary adrenal insufficiency other than autoimmune were excluded. Glucocorticoid replacement therapy resulted in near-complete recovery of cardiac function.

An 11-year-old girl presented with a 2-month history of diffuse abdominal pain, yellowish vomiting after meals, a low-grade fever that responded to anti-pyretic medications, malaise, and polyuria. A physical examination on admission revealed mild pallor, light pigmentation on the lips, and a body mass index (BMI) of 17.9 kg/m2. Her vital signs were as following: blood pressure 80/50 mmHg, temperature 37.0°, heart rate (HR) 100/minute, and respiratory rate (RR) 20/minute.


There was no jugular venous distention, no lymphadenopathies and no organomegalies. Heart and lung auscultation were normal. She had no signs of peripheral edema. Her Mini Mental State Examination score was 26/30 and her Glasgow Coma Scale was 15/15. She had been treated with nitrofurantoin for recurrent urinary tract infections.

Read in detail here: https://pxmd.co/l3jjd
Dr. D●●●●k T●●●●●i and 1 others like this
Like
Comment
Share